It is currently Wed Aug 23, 2017 3:01 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Falling asleep
PostPosted: Tue Feb 26, 2008 9:00 pm 
Since I’m new to the forum I’m not sure if this is the correct place to post this. Please bear with me as I get accustomed to how things are done here.
I have a question. Does/can a person become sleepier when they are taking less Suboxone or Opiates? It seems that when I cut back on my meds I’m more tired. I will fall asleep at my desk or watching TV, sitting on the toilet, etc. I attribute this to the drug keeping me awake so when I cut back there isn’t that element there to do that and I fall asleep because I’m overly tire. Could this be the case? Please let me know if I need to clarify something.
BentlyBlue :?:


Top
  
 
 Post subject:
PostPosted: Wed Feb 27, 2008 3:04 pm 
Offline
Average Poster
Average Poster

Joined: Mon Feb 25, 2008 5:14 pm
Posts: 7
Location: Louisiana
Hi. We're all new to the forum, it's a new forum. So please don't get discouraged if no one replies to you quickly, I am sure someone will come along who will have some advice that can help you. I'm sorry, but I really don't enough about suboxone to help.


Top
 Profile  
 
 Post subject: Sleepy
PostPosted: Fri Feb 29, 2008 6:32 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Hi Bently--

I don't have a clear answer to your question, although I think I am likely correct by answering 'yes'. Opiates are generally thought of as having sedative effects, and for most people that is the case. Other people though will have the opposite reaction to opiates-- they will feel energized. The effects are clearly different at different doses-- opiate users will often be kept wide awake by a large opiate dose, whereas lower doses may induce sleep. There are case reports of people with bipolar disorder becoming manic after taking opiates.

When you take suboxone, there is a potent opiate action to the medication that may keep you alert, and when you don't take it you may be missing the effect. On the other hand, opiate withdrawal certainly causes intense fatigue, and it may be that when you lower your dose you are feeling mild withdrawal that is making you tired.

Is there a practical issue involved? For example, if you want to cut back on opiates but are concerned by sleepiness, you may do better if you take a medication to help keep you awake and alert-- something like Provigil. This is a new med that has one primary effect-- it keeps you wide awake. It has very few if any side effects, and most people with daytime sleepiness find it very helpful.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Mar 09, 2008 7:59 pm 
Offline
Average Poster
Average Poster

Joined: Sun Mar 09, 2008 7:42 pm
Posts: 6
I can completely relate. I am taking the suboxone which is an opiate so it is sedating + 15mg of valium for anxiety which doubles the tiredness.

I asked my doc if I could get some provigil and she said no. I ended up going to a General Doc and said I was a shift worker and he gave me a 3 month supply. It works great!! I take half a pill a day and it keeps me awake plus makes me less depressed.


Top
 Profile  
 
 Post subject: Tiredness is normal
PostPosted: Mon Mar 31, 2008 2:21 pm 
Offline
New Poster
New Poster

Joined: Sun Mar 30, 2008 3:35 pm
Posts: 2
I too have experience fatigue when reducing my dose. This is normal. Within a few days however your body will adjust and you may actually have more energy on a lower dose. At least that has been my experience.


Top
 Profile  
 
 Post subject: i'm sleepy too
PostPosted: Sun Aug 31, 2008 2:43 pm 
Offline
New Poster
New Poster

Joined: Sun Aug 31, 2008 2:36 pm
Posts: 1
I just lowered my dose of suboxone yesterday from 16mg/day to 8mg. as i'm reading my eyes are closing and i'm sleepy and wondering why. then i see your post. what timing!!! maybe there is a connection with sleepiness and lowering your dose. it happened to me last week when i dropped from 24mg.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group